Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 14, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Mar 3, 2014, 12:53 PM EST for 16 counties in New York. It took effect at Mar 3, 2014, 6:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2014, 12:53 PM EST (17:53 UTC)
- In effect from
- Mar 3, 2014, 6:00 PM EST
- Expired
- Mar 4, 2014, 7:42 AM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -244 m²/s²
- 0-3 km storm-relative helicity
- -363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS41 KBUF 031753 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1253 PM EST MON MAR 3 2014 NYZ001>006-010>014-019>021-085-040200- /O.NEW.KBUF.WC.Y.0014.140303T2300Z-140304T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1253 PM EST MON MAR 3 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST TUESDAY. * LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES. * TIMING...EARLY THIS EVENING THROUGH EARLY TUESDAY MORNING. * WINDS...WEST 10 TO 15 MPH. * WIND CHILL VALUES...AS LOW AS 15 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL PRODUCE THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ007-008-040200- /O.NEW.KBUF.WC.Y.0014.140303T2300Z-140304T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1253 PM EST MON MAR 3 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EST TUESDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...EARLY THIS EVENING THROUGH EARLY TUESDAY MORNING. * WINDS...SOUTHWEST 5 TO 10 MPH. * WIND CHILL VALUES...AS LOW AS 20 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL PRODUCE THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SMITH
3 follow-up statements
916 WWUS41 KBUF 040238 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EST MON MAR 3 2014 NYZ001>006-010>014-019>021-085-041100- /O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 938 PM EST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... * LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES. * TIMING...THROUGH EARLY TUESDAY MORNING. * WINDS...SOUTHWEST 10 MPH OR LESS. * WIND CHILL VALUES...AS LOW AS 15 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ007-008-041100- /O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 938 PM EST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH EARLY TUESDAY MORNING. * WINDS...SOUTHWEST 5 MPH OR LESS. * WIND CHILL VALUES...AS LOW AS 25 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ JJR
286 WWUS41 KBUF 040946 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 446 AM EST TUE MAR 4 2014 NYZ001>006-010>014-019>021-085-041300- /O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 446 AM EST TUE MAR 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...WESTERN NEW YORK AND THE NORTHERN FINGER LAKES. * TIMING...THROUGH EARLY THIS MORNING. * WINDS...SOUTHWEST 8 MPH OR LESS. * WIND CHILL VALUES...AS LOW AS 15 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ007-008-041300- /O.CON.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 446 AM EST TUE MAR 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...THROUGH EARLY THIS MORNING. * WINDS...SOUTHWEST 8 MPH OR LESS. * WIND CHILL VALUES...AS LOW AS 25 BELOW. * IMPACTS...BITTERLY COLD WIND CHILLS WILL RESULT IN THE RISK OF FROSTBITE AND HYPOTHERMIA FOR ANYONE OUTSIDE WITHOUT PROPER CLOTHING FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ THOMAS
953 WWUS41 KBUF 041242 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 742 AM EST TUE MAR 4 2014 NYZ001>008-010>014-019>021-085-041345- /O.CAN.KBUF.WC.Y.0014.000000T0000Z-140304T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 742 AM EST TUE MAR 4 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND CHILL ADVISORY. AIR TEMPERATURES ARE BEGINNING TO RISE THIS MORNING...AND WINDS REMAIN LIGHT. $$ THOMAS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 11:07 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 3, 11:07 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1107 AM EST MON MAR 3 2014 .SYNOPSIS... A BITTERLY COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH TUESDAY WITH HIGH PRESSURE CENTERING OVERHEAD. A LIGHT NORTHWEST FLOW WILL ALSO CONTINUE SCATTERED LAKE EFFECT SNOW SHOWERS SOUTH OF LAKE ONTARIO THROUGH TUESDAY MORNING...AND A FEW LIGHT SNOW SHOWERS TO THE HILLS SOUTHEAST OF LAKE ERIE. TEMPERATURES WILL BEGIN TO WARM BACK TOWARDS AVERAGE THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A BITTERLY COLD AIRMASS IS ONCE AGAIN UPON US WITH AIR TEMPERATURES TODAY NOT EXPECTED TO RISE MUCH ABOVE THE SINGLE DIGITS ABOVE ZERO. REGIONAL SURFACE OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT SCATTERED LAKE EFFECT SNOW CONTINUES SOUTH OF LAKE ONTARIO ON A NORTH TO NORTHWEST WIND. A STORM SYSTEM CONTINUES TO EVOLVE ALONG A FRONTAL BOUNDARY THAT IS WELL TO OUR SOUTH ACROSS THE SOUTHEAST STATES. LAKE EFFECT CLOUDS WILL CONTINUE SOUTH OF LAKE ONTARIO THROUGH THE AFTERNOON WITH SNOW SHOWERS TAPERING TO SCATTERED LAKE EFFECT FLURRIES. OUTSIDE OF THE LAKE CLOUDS AND LIGHT SNOW SHOWERS EXPECT PLENTY OF COLD SUNSHINE. DAYTIME HIGHS WILL GENERALLY LINGER IN THE SINGLE DIGITS...TO 10-14F NEAR THE LAKES AND ACROSS PORTIONS OF THE GENESEE VALLEY. THOUGH 850 HPA TEMPERATURES WILL RISE TO AROUND -13 (SOUTH) TO -17C (NORTH) THROUGH THE DAY A COLDER LAYER OF AIR CENTERED AROUND 925 HPA WILL KEEP THE COLD AIR NEAR THE SURFACE. OF A CLIMATE NOTE...THE RECORD COLD HIGH FOR TODAY FOR OUR THREE CLIMATE SITES WERE ALL SET BACK IN THE YEAR 2003...BUFFALO (6F) ROCHESTER (8F) AND WATERTOWN (2F). DAYTIME HIGHS WILL LIKELY RISE ABOVE THESE VALUES KEEPING THESE RECORDS SAFE FOR ANOTHER YEAR. SINGLE DIGIT HIGHS IN THE MONTH OF MARCH ARE VERY RARE. ONLY 5 TIMES IN BUFFALO...6 TIMES IN ROCHESTER...AND 7 TIMES IN WATERTOWN HAS A DAY REMAINED IN THE SINGLE DIGITS IN THE MONTH OF MARCH. THESE CITIES...PARTICULARLY BUFFALO AND WATERTOWN MAY HAVE A SHOT AT REACHING THIS RARE FEAT. TONIGHT EXPECT SOME LAKE EFFECT SNOW TO AGAIN REORGANIZE...LARGELY TO THE SOUTHEAST AND THEN EAST OF LAKE ONTARIO AS WINDS BACK SOME WITH THE ONSET OF HIGH PRESSURE BUILDING INTO THE REGION FROM THE SOUTHWEST. WITH EVEN LOWER LAKE INDUCED EQUILIBRIUM LEVELS EXPECT SHALLOW LAKE EFFECT SNOW TO ONLY PRODUCE AN INCH OR TWO OF FRESH SNOW IN MOST PERSISTENT BANDS. OUTSIDE OF THESE LAKE SNOW SHOWERS...SKIES WILL BECOME MAINLY CLEAR. TEMPERATURES WILL ALSO PLUMMET TONIGHT AS SKIES CLEAR AND WINDS GO LIGHT AND VARIABLE THROUGH THE OVERNIGHT. THIS WILL ALLOW FOR MANY AREAS TO DROP BELOW 0F...SAVE FOR AREAS NEAR THE IMMEDIATE LAKE SHORELINE AND UNDER THE CONTINUED LAKE CLOUDINESS. WINDS MAY BE LIGHT ENOUGH TO MINIMIZE THE WIND CHILLS...THOUGH EVEN WITH A LIGHT WIND...WIND CHILL ADVISORIES MAY STILL BE NEEDED FOR THE SAME AREAS AS THIS MORNING. RECORD LOWS TONIGHT ARE -3/1943 (BUFFALO)...-4/1950 (ROCHESTER) AND -15/1950 (WATERTOWN). FOR BOTH BUFFALO AND ROCHESTER TEMPERATURE RECORDS GO BACK TO 1871...AND FOR WATERTOWN 1950. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... WHILE THERE WILL DEFINITELY BE A WARMING TREND DURING THIS PERIOD... TEMPERATURES WILL STILL AVERAGE BELOW NORMAL. THAT IS AN INDICATION OF JUST HOW COLD WE HAVE BEEN AS MANY OF THE DAYS THE PAST WEEK READINGS HAVE BEEN MORE THAN 20 DEGRES F BELOW NORMAL VALUES. A LARGE REASON FOR THESE EXTREME TEMPERATURE DEPARTURES HAS BEEN THE PRESENCE OF A DISPLACED ARCTIC CORE...WHICH CONSISTED OF A LARGE -30 TO -35C AIRMASS OVER NORTHERN ONTARIO. WE WERE FREQUENTLY TAPPING INTO THIS FRIGID AIRMASS...WHICH WAS BEING REPLENISHED BY A CROSS POLAR FLOW...BUT THAT CONNECTION HAS BEEN BROKEN...SO THE CHUNK OF ARCTIC AIR WILL MODIFY AND DRIFT EAST ACROSS QUEBEC. ACROSS THE LOWER 48...A LOW AMPLITUDE PACIFIC FLOW WILL BE IN PLACE. IN TERMS OF THE DAY TO DAY DETAILS... STRONG ARCTIC HIGH PRESSURE STRETCHING FROM LAKE NIPIGON TO THE SAINT LAWRENCE VALLEY TUESDAY NIGHT THROUGH THURSDAY NIGHT WHILE A WEAK INVERTED TROUGH WILL IMPINGE ON OUR REGION FROM PENNSYLVANIA AND THE UPPER OHIO VALLEY. WHILE THERE WILL BE SOME WEAK SFC CONVERGENCE ASSOCIATED WITH THIS SUBTLETY...AND POSSIBLY A LITTLE ADDED LIFT FROM ILL DEFINED SHORTWAVES PASSING OVER THE LOWER GREAT LAKES...THE SYNOPTIC MOISTURE FIELD WILL BE LIMITED. THIS WILL BOIL DOWN TO THE CHANCE FOR ONLY A LITTLE LIGHT SNOW FROM TIME TO TIME WITH NEGLIGIBLE 36 HOUR ACCUMULATIONS. TEMPERATURES FOR BOTH TUESDAY AND WEDNESDAY NIGHTS WILL GENERALLY RANGE FROM 10 TO 15 OVER THE WESTERN COUNTIES WITH SINGLE DIGITS OVER THE NORTH COUNTRY...WHILE DAYTIME HIGHS ON WEDNESDAY WILL BE IN THE 20S. ON THURSDAY...THE INVERTED TROUGH IS FORECAST TO SHARPEN A BIT OVER OUR REGION WHILE A FAIRLY STRONG SHORTWAVE WILL PASS BY TO OUR NORTH. THIS WILL GENERATE SOME MORE NUISANCE SNOW SHOWERS WITH GENERAL WARM ADVECTION AHEAD OF THE SHORTWAVE ELEVATING OUR TEMPERATURES TO WITHIN A FEW DEGREES OF FREEZING. A RELATIVELY NARROW WEDGE OF HIGH PRESSURE WILL THEN WORK ITS WAY ACROSS THE FORECAST AREA THURSDAY NIGHT WITH NOTHING MORE THAN SOME LEFTOVER LIGHT SNOW SHOWERS EAST OF LAKE ONTARIO. && .LONG TERM /FRIDAY THROUGH SUNDAY/... THE GOOD NEWS IS THAT A PACIFIC BASED LOW AMPLITUDE FLOW WILL GENRALLY REMAIN IN PLACE ACROSS THE COUNTRY DURING THIS TIME FRAME. THE BAD NEWS IS THAT THERE WILL BE SEVERAL SHORTWAVE PASSAGES WITHIN THE NORTHERN BRANCH TO KEEP OUR MERCURY FROM BREAKING THROUGH TO ABOVE NORMAL TERRITORY. NEVERTHELESS...IT WILL BE VAST IMPROVEMENT FROM RECENT WEEKS. HIGH PRESSURE WILL EXIT OUR REGION DURING THE DAY FRIDAY...THEN A PACIFIC BASED COLD FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES FRIDAY NIGHT. THE FRONT WILL PRODUCE SOME SNOW SHOWERS WHILE ALSO TEMPORARILY HALTING OUR TREND OF MILDER WEATHER...BUT MAYBE MORE IMPORTANTLY...WILL STALL TO OUR SOUTH AND SERVE AS A CONDUIT FOR UPCOMING STORM SYSTEMS. ENERGY EJECTING OUT A DEEP CUT OFF OVER THE SEA OF OKHTOSK WILL CROSS THE PACIFIC LEDING UP TO THIS PERIOD...AND AS WE WORK THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WILL MAKE ITS WAY ACROSS THE DESERT SOUTHWEST. THE MEDIUM RANGE GUIDANCE PACKAGES DIFFER ON THE THEIR SOLUTIONS FROM THIS POINT THOUGH...WITH DISAGREEMENT ON WHETHER A SLOWER CUT OFF FORMS OVER THE SOUTHWEST OR A MORE PROGRESSIVE PATTERN EVOLVES. GIVEN THE TIME OF YEAR...CUT OFFS ARE MORE LIKELY IN THAT AREA OF THE COUNTRY...SO LEAN TOWARDS THAT SOLUTION SUPPLIED BY THE ECMWF. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... AT 15Z LAKE EFFECT SNOW SHOWERS CONTINUE FALLING SOUTH OF LAKE ONTARIO ON A NORTH TO NORTHWEST FLOW...WITH IFR VSBYS WITHIN HEAVIER BANDS OF SNOW. CIGS WILL LARGELY REMAIN MVFR TO VFR WITHIN THIS ACTIVITY. LATER TODAY...WE SHOULD SEE WEAKENING TO THE LAKE EFFECT SNOW SHOWERS WITH JUST FLURRIES REMAINING THROUGH THE MID AND LATE AFTERNOON HOURS. OUTSIDE OF THE LAKE EFFECT CLOUDS AND SHSN EXPECT VFR UNDER MAINLY CLEAR SKIES. TOWARDS EVENING THE LAKE EFFECT SNOW BANDS WILL AGAIN RE-ENERGIZE...THOUGH WITH A BACKING WIND THE LAKE EFFECT SNOW WILL LARGELY FALL FROM ROCHESTER EASTWARD TO AREAS SOUTHEAST OF LAKE ONTARIO. OUTLOOK... TUESDAY...VFR BUT WITH LOCAL MVFR/IFR IN SNOW SHOWERS SOUTH AND SOUTHEAST OF LAKE ONTARIO. WEDNESDAY...MAINLY VFR. THURSDAY AND FRIDAY...A CHANCE OF SNOW SHOWERS AND ASSOCIATED MVFR/IFR. && .MARINE... HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES THIS AFTERNOON WITH DIMINISHING WINDS AND WAVES. THEREAFTER RELATIVELY TRANQUIL WEATHER SHOULD KEEP WINDS AND WAVES BELOW SMALL CRAFT ADVISORY CRITERIA MONDAY NIGHT THROUGH AT LEAST WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH/THOMAS NEAR TERM...SMITH/THOMAS SHORT TERM...RSH LONG TERM...RSH AVIATION...SMITH/THOMAS MARINE...SMITH/THOMAS
Hazardous weather outlook, Mar 3, 9:50 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 950 AM EST MON MAR 3 2014 NYZ001>008-010>014-019>021-085-041500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 950 AM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. BITTERLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT...WITH TEMPERATURES FORECAST TO DROP WELL BELOW ZERO WITH A LIGHT BREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 950 AM EST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
Nearby
Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.